Tennessee, 2019Strong Wind in Tennessee, May 1, 2019
May 1, 2019 · NWS OHX · 2 events in 1 county or zone
Strong southerly gradient winds affected parts of Middle Tennessee during the early morning hours of May 9. The Nashville International Airport ASOS measured a peak wind gust of 37 knots / 43 mph at 439 AM CDT.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southerly gradient winds affected parts of Middle Tennessee during the early morning hours of May 9. The Nashville International Airport ASOS measured a peak wind gust of 37 knots / 43 mph at 439 AM CDT. A few reports of wind damage were received across Davidson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 1, 12:43 AM CST, 2 hours 52 minutes earlier.
Area forecast discussion, May 1, 12:43 AM CST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
143 AM CDT Wed May 1 2019
.DISCUSSION...
High pressure at the surface and aloft sits off to the east with
strong return flow at the surface and a quasi-stationary frontal
boundary situated to our north and west. As moisture increases
today, we may see a few showers slip into northwest Middle
Tennessee, with POP's increasing tonight and tomorrow as a few
weak ripples in the southwest flow aloft trigger additional
cells. A much stronger shortwave will move through Saturday or
Saturday evening and bring the aforementioned front through Middle
Tennessee, with a drier start to next week. We may see a few
strong to severe storms during the period of Thursday through
Saturday. Forecast soundings do show good instability numbers,
mainly during peak-heating times, and the SPC suggests at least a
marginal risk of severe storms. Temperatures through Friday will
remain much above normal, with cooler weather this weekend, then
warming right back up next week.
&&
.AVIATION...
06Z TAF DISCUSSION.
VFR. Scattered low and high level cloudiness expected this TAF
period, with cloud cover increasing at CKV by 22Z as VCTS approach
from the west. South winds 5-11kts early in the TAF period will
increase after 14Z to 12-18kts with gusts 22-30kts at times.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 85 66 84 63 80 / 10 30 40 50 50
Clarksville 83 65 82 62 78 / 20 40 50 50 40
Crossville 81 63 79 61 77 / 10 20 50 40 60
Columbia 84 65 85 63 80 / 10 20 30 50 50
Lawrenceburg 84 66 85 64 80 / 10 20 30 40 50
Waverly 84 66 83 62 79 / 10 30 40 50 50
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......08
AVIATION........Shamburger
Hazardous weather outlook, Apr 30, 4:13 AM CST, 23 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
513 AM CDT Tue Apr 30 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-011015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
513 AM CDT Tue Apr 30 2019
This Hazardous Weather Outlook is for portions of middle
Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A quasi-stationary surface front will enter Middle Tennessee by
Thursday, with scattered to numerous storms lasting through
Saturday. A few of these storms may become strong, with small hail
and gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely not be needed.
Strong Wind, Davidson
- When
- May 1, 3:35 AM CST
- Where
- Davidson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
A tree snapped and fell on a car on Elliott Avenue near 9th Avenue South.
Strong Wind, Davidson
- When
- May 1, 3:40 AM CST
- Where
- Davidson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
A Waze report indicated a tree was blown down across the eastbound lanes of Burkitt Road near Battle Road.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, May 1, 20192 deaths · $154,000 · 48 events
- Tornadoes and Flash Flooding in Oklahoma, May 1, 20191 death · $167,000 · EF1 · 53 events
- Flash Flood and Flood in Michigan, May 1, 2019$64 million · 2 events
- Tornadoes and Flash Flooding in Texas, May 1 to 3, 20191 death · 1.75 in hail · 19 events
- Damaging Winds in Arkansas, May 1, 2019$225,000 · 90 kt wind · 16 events
- Flooding in Illinois, May 1 to 31, 2019$280,000 · 11 events
- Flooding in Iowa, May 1 to 31, 2019$350,000 · 2 events
- Flooding in Missouri, May 1 to 31, 2019$170,000 · 3 events
- Hail and Damaging Winds in Kentucky, May 1 to 2, 2019$111,000 · 1.75 in hail · 7 events
- Tornado in Kentucky, May 1, 2019$35,000 · EF1 · 1 event
- Tornado and Flash Flooding in Texas, May 1 to 2, 2019$10,000 · EF1 · 22 events
- Dust Devil in Washington, May 1, 20195 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818837, 818840.